MAUDE Adverse Event Report: ARTHROCARE CORP. SUPER TURBOVAC 90 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. SUPER TURBOVAC 90 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASH4250-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the surgery the wand dropped a pin ( part of the device) inside the joint.No other complications or significant delay were reported.Surgery was completed using the same device.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.Please refer to the instructions for use for recommendations on integrity of electrodes.A review of risk management files found that the reported failure was documented appropriately.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.Potential factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: (1) hitting the device tip against a hard surface such as an insertion cannula (2) using the device as a lever to enlarge surgical site (3) mechanical displacement of tissue through applied force.(4) activating the device above recommended settings for prolonged periods of time.There are no indications to suggest the device did not meet product specifications upon release into distribution.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection of the returned instrument shows no manufacturing abnormalities.The shaft is slightly bent.A functional evaluation revealed the controller generated an e7 error when the wand was connected.When used with a bypass box the device generated plasma as intended.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
SUPER TURBOVAC 90 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10712616
Report Number3006524618-2020-00900
Device Sequence Number3933755
Product Code GEI
UDI-Device Identifier00817470006506
UDI-Public00817470006506
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2022
Device Model NumberASH4250-01
Device Catalogue NumberASH4250-01
Device Lot Number2046993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer11/18/2020
10/26/2021
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date11/22/2020
10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;